Alert archive / Ohio / Flash Flood Warnings in 2001

Flash Flood Warning 30, NWS Pittsburgh, PA

July 25, 2001Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jul 25, 2001, 8:37 AM EDT for Tuscarawas County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2001, 8:37 AM EDT (12:37 UTC)
Expired
Jul 25, 2001, 11:30 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 0.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1193 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 251243
FFWPBZ
OHC157-251530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
ISSUED BY NWS CLEVELAND OH
837 AM EDT WED JUL 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TUSCARAWAS COUNTY IN OHIO...

* UNTIL 1130 AM EDT

* PERSISTENT HEAVY RAIN THIS MORNING HAS CREATED A FLOODING 
SITUATION.

* SOME LOCATIONS AFFECTED INCLUDE...
  NEW PHILADELPHIA
  DOVER
  NEWCOMERSTOWN

RADAR RAINFALL ESTIMATES THIS MORNING OF 3 INCHES OF RAIN IN THE 
WOLF CREEK AREA.  ANOTHER 1 TO 2 INCHES OF RAIN IS EXPECTED BY 11 AM.

EXCESSIVE RUNOFF FROM THUNDERSTORMS WILL CAUSE FLASH FLOODING 
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND 
ALONG THE BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME$ KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.

$$
REL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:55 AM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 25, 4:55 AM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 AM EDT WED JUL 25 2001

QUITE BUSY WITH QUICK DVPLNG STORMS ACROSS PORTIONS EXCTRL OHIO
WHICH HAS FORMED ALONG OUTFLOW BNDRYS AND MOISTURE CONVG REGION.
FFA ISSUED AS A RESULT. COMBO FRONTAL BNDRY/UNSTABLE AIRMASS/PLENTY
LOW LVL MOISTURE/LIFT AND SFC WAVE MOVING EWD LTR TODAY WILL
BRING NEEDED PRECIP TO AREA. PWS 1.8 TO 2.0 ACROSS SRN 2/3RDS CWA
THRU TNGT. FRONT EXPECTED TO REACH NEAR M/D LINE BY 12Z/26 WITH
PRECIP STILL ON THRS BEFORE SFC HIGH FROM NRN GT LKS MOVES ESEWD
BRINGING BRIEF REPRIVE FROM OPPRESSIVE WX.

.PBZ...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 1100 AM EDT WEDNESDAY FOR ZONES
OHZ039...OHZ048>049...OHZ057>059...OHZ068>069.

PA...NONE.
WV...FLASH FLOOD WATCH UNTIL 1100 AM EDT WEDNESDAY FOR ZONES
WVZ003>004...WVZ012.

In the hours before

Special weather statement, Jul 25, 4:35 AM EDT, 4 hours 2 minutes before
OHZ049-058-059-WVZ003-004-251030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 AM EDT WED JUL 25 2001

...THUNDERSTORM UPDATE...

SLOW MOVING THUNDERSTORMS...CAN CAUSE RAIN AMOUNTS OF OVER 2 AND 3
INCHES BY 6:30 AM...PARTICULARLY IN GUERNSEY COUNTY OHIO. BEWARE OF
FLASH FLOODING IN LOW LYING AREAS AND ALONG SMALL STREAMS.

THE STORMS HAVE BEEN SLOWLY SPREADING EASTWARD...ACROSS BELMONT
COUNTY OHIO...EXTREME SOUTHERN HARRISON COUNTY OHIO...AND INTO OHIO
AND MARSHALL COUNTIES IN THE NORTHERN WEST VIRGINIA PANHANDLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THESE COUNTIES UNTIL 11:00 AM.
BESIDES THE FLASH FLOOD THREAT FROM RAIN AMOUNTS OF OVER 2} OR 3
INCHES...THERE CAN ALSO BE WIND GUSTS OVER 45 MPH AND HAIL.

STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:47 AM EDTFlash Flood WarningPBZGuernsey4 hr

Nearby

Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.